Hi all...I have only been formally dx'ed with RA for about a month and have been on Plaquenil less than a month. My main symptoms have always been pain in my fingers& hands mostly. More recently, I have had pain in my elbows, knees, and ankles and hips. I have had very little swelling- for example, while I had the flu a couple months ago, I woke up one morning and my left middle finger was swollen and the knuckles were warm to the touch, but only for about a day.
Now it seems like my ankles or calves are swelling sometimes but I don't know how to tell! I thought that when your ankles swelled, they would swell around the joint. My left ankle was swollen around the bump on the outside of my ankle (sorry, don't know the name of that bone), and then if I pointed my toe, there would be swelling behind the bump. I sprained this ankle over 10 years ago and possibly tore ligaments. It has never been right since, and both my ankles click when I walk up stairs, have for years. Could the swelling be my ligaments swelling?
Another thing that concerns me is, I was wearing sweatpants that had elastic around the ankles. My ankles started to hurt and I took the sweatpants off. There was a dent in my ankles where the elastic had been and they hurt so bad I had to wear these little crew socks that I have (that didn't go up past my ankles). Since then, I have found that if I am on my feet for a long time, my ankles start to bother me and/or hurt, and I will take my socks off, and there will be a dent in my calf where my socks were scrunched up and my calf/ankle will be swollen. I have to sit with my feet up for a while to make the pain and swelling go away. Is this part of RA? Is this ankle swelling or is a new part of fibro (which I also have)?
I have to wear socks all the time otherwise my feet are like blocks of ice. I like long socks, and the ones I wear have never bothered me before. Should I get some of those diabetic socks?
Anyway, please tell me if I have the whole ankle swelling thing correct. Or is it my calves? What to do about it? Is it part of RA or a side effect of Rx? Thanks!